Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Bloating, back pain, taken Lactulose, tired, heavy, painful periods

User rating for this question
Very Good
Answered by
Practicing since : 2005
Answered : 3163 Questions
Sometimes my stomach bloats up and I feel full and bloated, I also get lower back pain, I also visited my Dr as I was unable to go to the toilet, they prescribed Lactulose and now I find I can't go unless I take it every day, I'm also extremely tired most days, I'm a 40 year old women, weigh 9 stone and have had 2 previous laparoscopies to remove endometriosis, my periods always last for 2 weeks and are very heavy and painful so I don't know if this is related
Posted Mon, 7 May 2012 in Digestion and Bowels
Answered by Dr. Rhea Chanda 2 hours later

Thanks for your query.

The periods and symptoms of constipation may or may not be related. If your periods have always been prolonged then I doubt that the two are related.

1.Your prolonged periods could be due to a pathology like a fibroid,endometriosis or due to hormonal imbalance like thyroid.You should get that tested.
Hypothyroidism could explain the symptoms of constipation, lethargy, fatigue and increased body weight too.

2.The bloating and constipation could be unrelated to the previous problem. It could be caused by absence of enough water and dietary fibre.
Don't get hooked on laxatives. Instead increase XXXXXXX veggies in your diet and drink at least 2-3 lit water a day.You can also try antacids.

If you are bleeding too much, then you anemia could be possible.That could be a cause of the lethargy/tiredness.

Consult a doctor who can guide you with the necessary evaluation. You may start off with Thyroid functions tests, ultrasound scans and pelvic examination.

I hope I have answered your query adequately.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor